Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

On anti-depressants for depression. Started feeling tired, gaining weight and blocked ear. Any advice?

Hello Doctor. I have been suffering from depression and been on anti-depressants for over 2 years now. L suffer from headaches on a daily basis and tired jaws, pain on my neck , and temples and also have blocked ears (with a pulse ). I have now gained lots of weight and have started to get some black marks under my arms, on my breasts and stomach. I just don t know what to do anymore, I can t live on pills for the rest of my life. Any advise?
Asked On : Thu, 13 Dec 2012
Answers:  2 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
I understand the concerns about your illness.
Thanks for using healthcare magic to post your queries.
Depression as an illness, is having a relatively better prognosis as compared to many other psychiatric illnesses. The fact that you still suffer from symptoms, suggests that you have never achieved remission which is a must in the treatment of depression. There are plenty of different types of drugs available in the market for depression and if not responding to that drug, you should try some other drug as well. Along with pharmacotherapy, you should also try some talktherapy. Exercising regularly will help you a lot.
Hope I am able to solve your concerns.
Answered: Thu, 13 Dec 2012
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. It appears as if your depressive symptoms has persisted over the 2 year period continously with no remission in between, what is referred to as "chronic depression". A wide variety of anti-depressant medication is available in addition to psychotherapy (eg cognitive behavioural therapy), hence you can report of your side-effects and lack of benefit from current medication to your psychiatrist and request for an alternative management strategy. It is premature to lose hope. Hope you found the information useful.
Dr Sundar Gnanavel
Answered: Thu, 3 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor